Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 42, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Sep 2, 2010, 7:45 PM CDT for Christian County, Greene County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2010, 7:45 PM CDT (00:45 UTC)
- Expired
- Sep 2, 2010, 8:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Christian County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 14 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 4:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2184 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
334 WFUS53 KSGF 030045 TORSGF MOC043-077-030115- /O.NEW.KSGF.TO.W.0042.100903T0045Z-100903T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 745 PM CDT THU SEP 2 2010 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL CHRISTIAN COUNTY IN SOUTHWEST MISSOURI... SOUTHERN GREENE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 815 PM CDT. * AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR REPUBLIC...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE BATTLEFIELD...FREMONT HILLS... GALLOWAY...NIXA...REPUBLIC AND SOUTHERN SPRINGFIELD. IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3719 9315 3701 9322 3711 9351 3720 9348 TIME...MOT...LOC 0046Z 283DEG 27KT 3713 9340 $$ HATCH
2 follow-up statements
442 WWUS53 KSGF 030052 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 752 PM CDT THU SEP 2 2010 MOC043-077-030115- /O.CON.KSGF.TO.W.0042.000000T0000Z-100903T0115Z/ GREENE MO-CHRISTIAN MO- 752 PM CDT THU SEP 2 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTH CENTRAL CHRISTIAN AND SOUTH CENTRAL GREENE COUNTIES... AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO NEAR BATTLEFIELD...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE BATTLEFIELD...FREMONT HILLS...GALLOWAY... NIXA AND SOUTHERN SPRINGFIELD. IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHERN MISSOURI. && LAT...LON 3710 9343 3718 9340 3719 9315 3701 9322 TIME...MOT...LOC 0052Z 283DEG 28KT 3712 9334 $$ HATCH
608 WWUS53 KSGF 030105 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 805 PM CDT THU SEP 2 2010 MOC043-077-030115- /O.EXP.KSGF.TO.W.0042.000000T0000Z-100903T0115Z/ GREENE MO-CHRISTIAN MO- 805 PM CDT THU SEP 2 2010 ...THE TORNADO WARNING FOR NORTH CENTRAL CHRISTIAN AND SOUTH CENTRAL GREENE COUNTIES WILL EXPIRE AT 815 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHERN MISSOURI. LAT...LON 3710 9343 3718 9340 3719 9315 3701 9322 TIME...MOT...LOC 0105Z 283DEG 28KT 3710 9322 $$ HATCH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Sep 2, 7:22 PM CDT, 23 minutes earlier.
Area forecast discussion, Sep 2, 7:22 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT THU SEP 2 2010
...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
/ISSUED 722 PM CDT THU SEP 2 2010/
RAPIDLY EVOLVING CONVECTIVE SITUATION UNDERWAY. THE COLD FRONT HAS
REALLY MOVED WITH SOME GUSTO DURING THE PAST FEW HOURS. ROUGH
ESTIMATE OF LOCATION IS FROM JUST SE OF SEDALIA TO JUST WEST OF
JOPLIN. THERE IS A MESS OF OUTFLOW BOUNDARIES ALTERING WIND FIELDS
IN THE AHEAD OF THE FRONT.
WILL NEED TO WATCH ANY BOUNDARY/FRONT MERGERS IN THE VICINITY OF
CELLS AS THEY MAY POSE A OF A QUICK SPIN UP. SO FAR THE SPEED OF
THE FRONT HAS UNDERCUT THESE POTENTIAL MERGERS...BUT THESE WILL
NEED TO BE WATCHED CLOSELY.
STRONGEST CONVECTION AT THIS HOUR IS RIGHT ALONG THE COLD FRONT...
THOUGH IT HAS BECOME OUTFLOW DOMINANT. STORMS OUT AHEAD OF THIS
LINE ARE LOCATED IN THE BEST INSTABILITY...POSING THE BETTER RISK
FOR DAMAGING DOWNBURST WIND GUSTS. HAIL HAS BEEN HARD TO COME BY
THUS FAR AND REPORTED WITH THE MOST ORGANIZED OF CELLS. THE
TRANSITION TO A MORE LINEAR NATURE IS UNDERWAY...THUS THE PRIMARY
SEVERE RISK WILL TRANSITION TO DAMAGING WIND GUSTS.
RAINFALL HAS BEEN HEAVY IN SPOTS...BUT THE FLOODING RISK HAS BEEN
LOCALIZED THUS FAR. WITH THIS SYSTEM BECOMING MORE AND MORE
PROGRESSIVE...FLASH FLOODING WILL REMAIN A LOCALIZED RISK IN AREAS
SATURATED FROM RAINFALL WEDNESDAY.
THE BULK OF THE ACTIVITY WILL BE THIS EVENING...TAPERING OFF
QUICKLY FROM WEST TO EAST AROUND/AFTER MIDNIGHT.
GAGAN
&&
.DISCUSSION...
/ISSUED 311 PM CDT THU SEP 2 2010/
PRIMARY FORECAST FOCUS IS ON CONVECTION FOR LATE THIS AFTERNOON
INTO TONIGHT.
SHORT TERM (THIS AFTERNOON THROUGH SATURDAY NIGHT)...
THIS AFTERNOON AND TONIGHT...COLD FRONT IS ON THE MOVE AND NOW
RESIDES FROM NEAR THE KC METRO TO EMPORIA TO JUST EAST OF WICHITA.
THE AIRMASS AHEAD OF THIS FRONT HAS BECOME INCREASINGLY
UNSTABLE...WITH MLCAPE IN THE 2000 TO 3000 J/KG RANGE WITH
STEADILY DECREASING CIN. THIS FRONT WILL OVERTAKE A BROAD
PREFRONTAL TROUGH HEADING INTO LATE THIS AFTERNOON...WHICH SHOULD
TRIGGER A MULTICELLULAR LINE OF TSRA ALONG THE FRONT.
THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE THROUGH THE EARLY
EVENING HOURS...AND WITH MID LEVEL LAPSE RATES INCREASING TO
AROUND 7 C/KM AND LOW LEVEL LAPSE RATES AROUND 7.5 C/KM...THE
MAIN SEVERE WEATHER CONCERN WILL BE DAMAGING DOWNBURST WINDS. SFC
TO 700MB THETAE DIFFERENCES APPROACH OR EXCEED 30K...WHICH IS
ANOTHER INDICATOR OF STRONG DOWNDRAFT POTENTIAL. DEEP LAYER SHEAR
IS MARGINAL...UPWARDS OF 30KT COINCIDENT WITH THE SFC BOUNDARY AS
THE BETTER WESTERLIES REMAIN WELL NORTH OF THE AREA. AS A RESULT
AN EVOLUTION TO A LINEAR MODE IS EXPECTED. THE RISK FOR HAIL IS A
BIT MORE NEBULOUS AND MORE LIKELY DEPENDENT ON STORM STRUCTURE AS
FREEZING LEVELS REMAIN ABOVE 14KFT. THE RISK FOR HAIL NEARING
SEVERE LEVELS IS THERE...THOUGH LOWER THAN THE WIND RISK. WHILE
THE TOR RISK IS ALWAYS NONZERO WITH CONVECTION...LOW LEVEL SHEAR
VECTORS ARE NEARLY PARALLEL TO THE SFC BOUNDARY AND ON THE ORDER
OF 15KT...WHICH IS NOT IDEAL. BOTTOM LINE...WIND IS THE PRIMARY
RISK WITH CONVECTION LATE THIS AFTERNOON AND EVENING.
THIS SYSTEM WILL BE PROGRESSIVE...WITH THE COLD FRONT STEADILY
WORKING ITS WAY THROUGH THE AREA THIS EVENING. INDICATIONS FROM
MESOSCALE MODELS INFER THAT THE BETTER COVERAGE OF STORMS WILL
AFFECT THE SW HALF OF THE CWA...WITH MORE SCT ACTIVITY TO THE
NORTH. THIS IS PAUSE FOR CONCERN GIVEN HEAVY RAINS FROM
YESTERDAY. EVEN WITH A PROGRESSIVE SYSTEM...PW VALUES IN EXCESS
OF 1.75 INCHES WILL LEAD TO LOCALLY HIGH ONE HOUR RAINFALL RATES.
WILL MAINTAIN THE FLASH FLOOD WATCH AS ADVERTISED FOR A
LOCALIZED...THOUGH ELEVATED...FLASH FLOOD RISK.
FRIDAY THROUGH SATURDAY NIGHT...QUIET...PLEASANT WEATHER FOR EARLY
SEPTEMBER AS CANADIAN HIGH PRESSURE BUILDS SOUTHWARD INTO THE
REGION. TEMPERATURES WILL BE BELOW AVERAGE THROUGH THE PERIOD WITH
COMFORTABLE HUMIDITY LEVELS.
GAGAN
LONG TERM (SUNDAY THROUGH THURSDAY)...
MED RANGE MODELS CONTINUE TO EXHIBIT DECENT AGREEMENT. AN UPPER
LEVEL TROUGH WILL STRENGTHEN OVER THE MIDWEST SUN/MON AND SETTLE
OVER THE SOUTHEASTERN CONUS FROM TUE ONWARD. SFC HIGH PRESSURE
WILL SLIDE EAST OF THE AREA AND REOPEN THE DOOR TO THE GULF. WARM
AND MOIST AIR WILL ONCE AGAIN SURGE BACK INTO THE REGION...WITH
ABOVE AVERAGE TEMPS EXPECTED EARLY NEXT WEEK. WITH THE AREA ON THE
WESTERN PERIPHERY OF THE RIDGE BY THE MIDDLE OF NEXT WEEK...THERE
IS CONCERN FOR INCREASED CHANCES FOR RAINFALL. INDICATIONS ARE
THAT WE SHOULD AT LEAST SEE AN INCREASE IN DIURNAL BASED
CONVECTION. HAVE INCREASED RAIN CHANCES A BIT FOR THE MIDDLE OF
NEXT WEEK AND TEMPERED HIGHS A BIT BACK TOWARD AVERAGE GIVEN
PROSPECTS OF CLOUDS AND PRECIP.
GAGAN
&&
.AVIATION...
FOR THE 00Z TAFS...MAIN ISSUES FOR AREA AERODROMES WILL BE
SHRA/TSRA THIS EVENING. A FAST MOVING COLD FRONT WILL KEEP
SHRA/TSRA AROUND THE AREA THIS EVENING. VIS/CIG RESTRICTIONS WILL
BE MOST COMMON WITHIN RAINFALL...WITH MVFR COMMON. BRIEF BOUTS OF
IFR ARE POSSIBLE...BUT THEY WILL BE SHORT LIVED. THE COLD FRONT
WILL CLEAR SOUTHERN MISSOURI BY MIDNIGHT AND NORTHWEST WINDS WILL
USHER A COOLER/DRIER AIRMASS INTO THE AREA. A BRIEF STINT OF MVFR
CIGS WILL BE POSSIBLE WITH UPSLOPE AT SGF...THOUGH DRYING SHOULD
RESULT IN CLEARING OVERNIGHT AND VFR LASTING THROUGH THE REMAINDER
OF THE FORECAST.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ055-056-066>069-
077>081-088>091-093>095-101>104.
KS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 2, 4:29 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 429 PM CDT THU SEP 2 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 429 PM CDT THU SEP 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... THE LIGHTNING RISK IS SIGNIFICANT. THE THUNDERSTORM WIND RISK IS ELEVATED. THE FLOODING RISK IS ELEVATED. THE HAIL RISK IS LIMITED. THE EXTREME HEAT RISK IS LIMITED. DISCUSSION... THUNDERSTORMS ARE DEVELOPING IN A SCATTERED FASHION ACROSS THE AREA. THROUGH 7 PM...A BAND OF SCATTERED THUNDERSTORMS WILL CONTINUE TO EXPAND ALONG A BOUNDARY EXTENDING FROM JUST WEST OF THE LAKE OF THE OZARKS THROUGH SPRINGFIELD AND INTO BRANSON. IN ADDITION...THUNDERSTORMS WILL CONTINUE TO DEVELOP IN AREAS NEAR THE MISSOURI KANSAS STATE LINE AS A COLD FRONT APPROACHES THE REGION FROM THE WEST. WITH A WARM...MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...COVERAGE OF THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS. AFTER 7 PM...THUNDERSTORMS ARE EXPECTED TO CONGEAL INTO A LINE AHEAD OF THE COLD FRONT AS IT MOVES WEST TO EAST ACROSS THE MISSOURI OZARKS. THE MAIN SEVERE WEATHER RISK WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Sep 2, 6:12 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CDT THU SEP 2 2010 MOZ101-030000- MCDONALD MO- 612 PM CDT THU SEP 2 2010 ...SIGNIFICANT WEATHER ALERT FOR MCDONALD COUNTY UNTIL 700 PM CDT... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINEVILLE...MOVING NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHERN MISSOURI. WISE
Special weather statement, Sep 2, 6:35 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 635 PM CDT THU SEP 2 2010 MOZ090-095-030000- GREENE MO-CHRISTIAN MO- 635 PM CDT THU SEP 2 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTH CENTRAL CHRISTIAN AND SOUTH CENTRAL GREENE COUNTIES UNTIL 700 PM CDT... AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BATTLEFIELD...MOVING NORTHEAST AT 20 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHERN MISSOURI. HATCH
Special weather statement, Sep 2, 7:26 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 726 PM CDT THU SEP 2 2010 MOZ079-080-089-090-094-030100- LAWRENCE MO-GREENE MO-DADE MO-POLK MO-DALLAS MO- 726 PM CDT THU SEP 2 2010 ...SIGNIFICANT WEATHER ALERT FOR EASTERN DADE...GREENE...NORTHEASTERN LAWRENCE...SOUTHERN POLK AND SOUTHWESTERN DALLAS COUNTIES UNTIL 800 PM CDT... AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DADEVILLE TO EVERTON TO 7 MILES SOUTHWEST OF EVERTON...MOVING EAST AT 35 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS. HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS... DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHERN MISSOURI. WISE
Local storm report, Sep 2, 7:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 2 S JASPER 37.31N 94.30W
09/02/2010 M58 MPH JASPER MO STORM CHASER
&&
JCOLUCCILocal storm report, Sep 2, 7:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL PINEVILLE 36.59N 94.38W
09/02/2010 E0.88 INCH MCDONALD MO EMERGENCY MNGR
&&
JCOLUCCISpecial weather statement, Sep 2, 7:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 734 PM CDT THU SEP 2 2010 MOZ090-095-103-030100- GREENE MO-STONE MO-CHRISTIAN MO- 734 PM CDT THU SEP 2 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN STONE...NORTHWESTERN CHRISTIAN AND SOUTHERN GREENE COUNTIES UNTIL 800 PM CDT... AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF BILLINGS...OR 5 MILES WEST OF REPUBLIC...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHERN MISSOURI. HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 39 min |
| Sep 2, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 50 min |
| Sep 2, 7:22 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 3 more | 6 hr |
| Sep 2, 7:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 49 min |
| Sep 2, 7:56 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster | 34 min |
| Sep 2, 8:01 PM CDT | Flash Flood Warning | SGF | Dallas, Greene, Polk | 6 hr |
| Sep 2, 8:10 PM CDT | Flash Flood Warning | SGF | Christian, Stone | 6 hr |
| Sep 2, 8:17 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 43 min |
| Sep 2, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 34 min |
| Sep 2, 8:37 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski, Texas | 68 min |
| Sep 2, 9:00 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 16 min |
| Sep 2, 9:31 PM CDT | Areal Flood Warning | SGF | Cedar, Vernon | 9 hr |
| Sep 2, 9:56 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 37 min |
| Sep 3, 12:52 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Christian, Dallas, Greene, Hickory and 7 more | 15 hr |
| Sep 3, 6:19 AM CDT | River Flood Warning | SGF | Stone | 9 hr |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.